Alert archive / Tennessee / Wind Advisories in 2019
Wind Advisory 22, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Oct 30, 2019, 3:10 PM EDT for 8 counties in Tennessee. It took effect at Oct 31, 2019, 5:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2019, 3:10 PM EDT (19:10 UTC)
- In effect from
- Oct 31, 2019, 5:00 AM EDT
- Expired
- Oct 31, 2019, 1:45 PM EDT
- In force
- 9 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.2 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
973 WWUS74 KMRX 301910 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 310 PM EDT Wed Oct 30 2019 TNZ018-041-043-045-047-072-074-087-310400- /O.NEW.KMRX.WI.Y.0022.191031T0900Z-191031T1800Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 310 PM EDT Wed Oct 30 2019 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 2 PM EDT THURSDAY... * WHAT...South winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of the higher elevations of eastern Tennessee. * WHEN...From 5 AM to 2 PM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will shift to the southwest to west by mid afternoon and decrease by mid afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TD
3 follow-up statements
842 WWUS74 KMRX 310156 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 956 PM EDT Wed Oct 30 2019 TNZ018-041-043-045-047-072-074-087-311000- /O.CON.KMRX.WI.Y.0022.191031T0900Z-191031T1800Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 956 PM EDT Wed Oct 30 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM EDT THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Far East Tennessee Mountains. * WHEN...From 5 AM to 2 PM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will shift to the southwest to west by mid afternoon and decrease by mid afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
412 WWUS74 KMRX 310716 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 316 AM EDT Thu Oct 31 2019 TNZ018-041-043-045-047-072-074-087-311800- /O.NEW.KMRX.FZ.W.0003.191101T0600Z-191101T1400Z/ /O.CON.KMRX.WI.Y.0022.191031T0900Z-191031T1800Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 316 AM EDT Thu Oct 31 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 25 expected. For the Wind Advisory, south winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of east Tennessee. * WHEN...For the Freeze Warning, from 2 AM to 10 AM EDT Friday. For the Wind Advisory, until 2 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086- 098>102-VAZ001-002-005-006-008-311800- /O.NEW.KMRX.FZ.W.0003.191101T0600Z-191101T1400Z/ Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Northwest Greene-Washington-Northwest Carter-Roane-Loudon-Knox- Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea- Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk- East Polk-Lee-Wise-Russell- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Big South Fork National, Oneida, Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, Elk Valley, Jellico, White Oak, Caryville, Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, Sneedville, Treadway, Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam, Pine Orchard, High Point, Petros, Oak Ridge, Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, Greeneville, Johnson City, Elizabethton, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, White Pine, Happy Valley, Maryville, Alcoa, Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, Sweetwater, Madisonville, Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, Parksville, Reliance, Big Frog Mountain, Ducktown, Turtletown, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon 316 AM EDT Thu Oct 31 2019 /216 AM CDT Thu Oct 31 2019/ ...FREEZE WARNING IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 10 AM EDT /9 AM CDT/ FRIDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of east Tennessee, southwest Virginia and southwest North Carolina. * WHEN...From 2 AM EDT /1 AM CDT/ to 10 AM EDT /9 AM CDT/ Friday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$
130 WWUS74 KMRX 311745 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 145 PM EDT Thu Oct 31 2019 TNZ018-041-043-045-047-072-074-087-010300- /O.CAN.KMRX.WI.Y.0022.000000T0000Z-191031T1800Z/ /O.CON.KMRX.FZ.W.0003.191101T0600Z-191101T1400Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 145 PM EDT Thu Oct 31 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... ...WIND ADVISORY IS CANCELLED... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 25 expected. For the Wind Advisory, south winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of east Tennessee. * WHEN...From 2 AM to 10 AM EDT Friday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086- 098>102-VAZ001-002-005-006-008-010300- /O.CON.KMRX.FZ.W.0003.191101T0600Z-191101T1400Z/ Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Northwest Greene-Washington-Northwest Carter-Roane-Loudon-Knox- Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea- Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk- East Polk-Lee-Wise-Russell- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Big South Fork National, Oneida, Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, Elk Valley, Jellico, White Oak, Caryville, Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, Sneedville, Treadway, Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam, Pine Orchard, High Point, Petros, Oak Ridge, Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, Greeneville, Johnson City, Elizabethton, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, White Pine, Happy Valley, Maryville, Alcoa, Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, Sweetwater, Madisonville, Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, Parksville, Reliance, Big Frog Mountain, Ducktown, Turtletown, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon 145 PM EDT Thu Oct 31 2019 /1245 PM CDT Thu Oct 31 2019/ ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 10 AM EDT /9 AM CDT/ FRIDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of east Tennessee, southwest Virginia and southwest North Carolina. * WHEN...From 2 AM EDT /1 AM CDT/ to 10 AM EDT /9 AM CDT/ Friday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ TD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Oct 30, 1:13 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Oct 30, 1:13 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Morristown TN 113 PM EDT Wed Oct 30 2019 .AVIATION... Rain will continue to spread across the area through the rest of the afternoon, producing variable conditions from LIFR to MVFR, but IFR should be predominant. As rain exits this evening vis will rise but cigs will remain low, probably IFR, at CHA and TYS. TRI is being affected by downslope winds that are keeping cigs higher there, which should continue overnight. Tomorrow, showers and possibly TS ahead of a cold front will move through in the 12-16Z time frame, followed by a cold front passage after 16Z that will shift winds to the west and become gusty. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && DGS
Hazardous weather outlook, Oct 30, 3:58 AM EDT, 11 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 358 AM EDT Wed Oct 30 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-310800- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 358 AM EDT Wed Oct 30 2019 /258 AM CDT Wed Oct 30 2019/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few strong to potentially severe storms will be possible early Thursday morning into early Thursday afternoon ahead of a cold front with strong winds being the primary hazard. A brief weak isolated tornado or two will also be possible. Best chances for severe storms will be to the north and east of Knoxville in the 10 AM - 3 PM timeframe. Periods of locally heavy rainfall are possible Wednesday afternoon through Thursday evening which may cause localized flooding, especially across the Cumberland Plateau, southern Tennessee Valley, southeast Tennessee, and southwest North Carolina. Wind gusts from 35 to 45 mph are possible across the higher elevations from Wednesday through Thursday. A widespread freeze is forecast Friday morning. Strong winds will limit the extent of frost but patchy frost will be possible in sheltered valleys. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late Wednesday through Thursday evening.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 3:23 PM EDT | Flood Watch | MRX | Blount, Cocke, Monroe, Polk, Sevier | 24 hr |
Nearby
Wind Advisories in Tennessee, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.